Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A Riemann type definition of a variational integral

Author: Washek F. Pfeffer
Journal: Proc. Amer. Math. Soc. 114 (1992), 99-106
MSC: Primary 26A42; Secondary 49Q20
MathSciNet review: 1072090
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a Riemann type definition of a coordinate free integral for which a general divergence theorem holds. The definition is particularly simple in dimension one.

References [Enhancements On Off] (What's this?)

  • [B-G-P] B. Bongiorno, M. Giertz, and W. F. Pfeffer, Some nonabsolutely convergent integrals in the real line (to appear). MR 1171108 (93h:26017)
  • [C-T] C. Congedo and I. Tamanini, Note sulla regolarità dei minimi di funzionali del tipo dell 'area, Rend. Accad. Naz. Sci. XL Mem. Mat. (5) 106 (1988), 239-257.
  • [Fa] K.J. Falconer, The geometry of fractal sets, Cambridge Univ. Press, Cambridge, 1985. MR 867284 (88d:28001)
  • [Fe] H. Fédérer, Geometric measure theory, Springer-Verlag, New York, 1969. MR 0257325 (41:1976)
  • [HH] E. J. Howard, Analyticity of almost everywhere differentiable functions, Proc. Amer. Math. Soc. 110 (3), 745-753. MR 1027093 (91b:26015)
  • [M-M] U. Massari and M. Miranda, Minimal surfaces in codimension one, North-Holland, Amsterdam, 1984. MR 795963 (87f:49058)
  • [MS] E. J. McShane, Unified integration, Academic Press, New York, 1983. MR 740710 (86c:28002)
  • [P$ _{1}$] W. F. Pfeffer, A Riemann type integration and the fundamental theorem of calculus, Rend. Circ. Mat. Palermo (2) 36 (1987), 482-506. MR 981151 (90c:26034)
  • [P$ _{2}$] W. F. Pfeffer, The Gauss-Green theorem, Adv. in Math. (to appear).
  • [S] S. Saks, Theory of the integral, Dover, New York, 1964. MR 0167578 (29:4850)
  • [T-G] I. Tamanini and C. Giacomelli, Approximation of Caccioppoli sets, with applications to problems in image segmentation, Ann. Univ. Ferrara Sez. VII (N.S.) 35 (1989), 187-213. MR 1079588 (91j:49065)
  • [V] A. I. Volpert, The spaces BV and quasilinear equations, Math. USSR-Sb. 2(1967), 225-267. MR 0216338 (35:7172)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26A42, 49Q20

Retrieve articles in all journals with MSC: 26A42, 49Q20

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society